MAUDE Adverse Event Report: MESH SUTRE, INC DURAMESH; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

MESH SUTRE, INC DURAMESH; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number MSI-2005
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 04/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The case was identified in the serious adverse events section of an interim registry report prepared by staff at (b)(6) university in prepration for journal publication in frontiers in surgery.Surgeon reported to manufacturer in a follow-up verbal interview that the device knot became unsecured due to lack of alternating throws, a lapse in technique and user error.Post-surgical inquiry indicates patient has fully recovered.
 
Event or Problem Description
A review of the surgeon's report indicates that after using duramesh msi-2005 / lot #cb04pyu on a surgery performed (b)(6) 2023 the patient was observed on (b)(6) 2023 to require post-surgical intervention.The patient was originally admitted for a recurrent umbilical hernia measuring 5cm.The defect was repaired using duramesh using a intermittent figure-8 closure technique with knots tied at the end of each intermittent stitch.The knots appeared to come unsecured post-surgery.Number of patients: 1.

Brand Name
DURAMESH
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
MESH SUTRE, INC
980 n. michigan ave
suite 1400
chicago IL 60611
Manufacturer (Section G)
MESH SUTURE, INC
980 n. michigan ave
suite 1400
chicago IL 60611
Manufacturer Contact
richard kearns
980 n. michigan ave
suite 1400
chicago, IL 60611
2063902146
MDR Report Key18342255
Report Number3025431509-2023-00002
Device Sequence Number6739621
Product Code GAW
UDI-Device Identifier00850008298080
UDI-Public00850008298080
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K211178
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 12/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMSI-2005
Device Catalogue NumberMSI-2005
Device Lot NumberCB04PYU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2023
Initial Report FDA Received Date12/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age75 YR
Patient SexMale
Patient Weight72 KG
Patient EthnicityNon Hispanic
Patient RaceWhite